MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURN ART INS BCS STD 7-8 LT 9; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JOURN ART INS BCS STD 7-8 LT 9; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 74023281
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Joint Dislocation (2374); Joint Laxity (4526)
Date of Event 10/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference case: (b)(4).Initial reporter postal code: (b)(6).
 
Event or Problem Description
It was reported that, after a tka surgery had been performed on (b)(6) 2008 , the patient experienced a dislocation of the knee and instability, during surgery it became clear that the journ art ins bcs std 7-8 lt 9 was broken.This adverse event was treated by a revision surgery on (b)(6) 2021.Current health status of patient is unknown.
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The device was fractured along the post, rendering the device inoperative.The device shows signs of prolonged use.A review of complaint history did not reveal similar events for the listed device.The clinical/medical evaluation concluded that without additional clinically relevant information for evaluation, the root cause of the reported post breakage cannot be definitively concluded.Further patient impact beyond the reported knee instability, dislocation, post breakage, fragment removal , and revision could not be determined.The patient¿s current health status was reported as ¿fine, recovering from surgery.¿ no further medical assessment could be rendered at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use document revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.Possible causes could include but not limited to traumatic injury, patient anatomy or abnormal loading of limb.A contribution of the device to the reported event could be corroborated as the device shows signs of damage/wear.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JOURN ART INS BCS STD 7-8 LT 9
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12699126
Report Number1020279-2021-07676
Device Sequence Number4704074
Product Code JWH
UDI-Device Identifier03596010555342
UDI-Public03596010555342
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K042515
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2018
Device Model Number74023281
Device Catalogue Number74023281
Device Lot Number08EM01885
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2021
Supplement Date Received by Manufacturer02/01/2022
Initial Report FDA Received Date10/26/2021
Supplement Report FDA Received Date02/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/02/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown